MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRHK TIB INS 10MM XS/S S1/S2; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRHK TIB INS 10MM XS/S S1/S2; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-3-210
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Catalog numbers and lot codes of other devices listed in this report: 64811110, mrh knee fem s lft, lot a434d, 64786625, ti dur reg fluted stem 15x80mm, lot 101168, b000-0240 ,md.Universal cement restrictor , lot 6m9974, 64812110, mrhk femoral bushing ,qty 2 , lot lkf396, 64812100 ,mrh tib rot comp xs-xl , lot 172811a, 64812120, mrh axle, lot ctd48225, 64812130 ,mrhk bumper insert - neutral , lot lkf417, 6495-5-011, 11mm press fit fluted stem, lot 204301c, 64953102 ,gmrs proximal tibial standard, lot 154830a, 64812140 ,mrhk tibial sleeve, lot lke108, unknown, 210-004-000 femoral canal brush for use with interpulse,and lot 20051012.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
A stanmore patient specific prescription form was provided for the patient's left knee.Noted on the form: "for infected proximal tibia gmrs." proposed date of surgery is (b)(6)2022.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a mrh insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated the following: "it is confirmed that a 13-year-old jordanian arab female underwent a limb salvage surgery with subsequent limb selvage surgery with a stryker rotating hinge mega prosthesis.3 weeks post subsequently the surgical wound dehisced and got infected.It is my assessment that the stryker prosthesis is not the cause of this complication.Limb salvage surgery itself carries a higher rate of infection than a primary knee surgery.This is further complicated by adjuvant chemotherapy which can interfere with or delay wound healing.In addition chemotherapy it can cause immunocompromise leading.To greater risk for infection." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusion: it was reported that the patient was revised due to infection.A review of the provided medical records by a clinical consultant indicated the following: "it is confirmed that a 13-year-old jordanian arab female underwent a limb salvage surgery with subsequent limb selvage surgery with a stryker rotating hinge mega prosthesis.3 weeks post subsequently the surgical wound dehisced and got infected.It is my assessment that the stryker prosthesis is not the cause of this complication.Limb salvage surgery itself carries a higher rate of infection than a primary knee surgery.This is further complicated by adjuvant chemotherapy which can interfere with or delay wound healing.In addition chemotherapy it can cause immunocompromise leading.To greater risk for infection." all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance to applicable iso standards.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
A stanmore patient specific prescription form was provided for the patient's left knee.Noted on the form: "for infected proximal tibia gmrs." proposed date of surgery is (b)(6) 2022.

Brand Name
MRHK TIB INS 10MM XS/S S1/S2
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key14073776
Report Number0002249697-2022-00507
Device Sequence Number5948046
Product Code KRO
UDI-Device Identifier07613327043785
UDI-Public07613327043785
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
K994207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number6481-3-210
Device Catalogue Number64813210
Device Lot NumberLJP797
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age14 YR
Patient SexFemale
Patient Weight55 KG